[17-year-old patient with neutropenia and fever during therapy with analgesics].
Аннотация
HISTORY AND ADMISSION FINDINGS: A 17-year-old patient was admitted to the hospital because of fever, shivering and odynophagia. After a pathologic fracture of the neck of the femur because of a preexisting bone cyst he had been taking a combined analgetic therapy with tilidin, metamizole and diclofenac for three weeks. Physical examination was completely normal.
INVESTIGATIONS: The differential blood count revealed a severe neutropenia of < 100/µl and an elevated C-reactive protein. Several blood cultures were negative. Despite multiple diagnostic procedures no focus of infection could be detected. A bone marrow biopsy showed an impaired maturation of granulocyte precursor cells with a predominance of promyelocytes. Acute leukaemia could be excluded. This finding is typical for a e. g. metamizole-induced agranulocytosis.
TREATMENT AND COURSE: Treatment consisted of reverse isolation, intravenous broad-spectrum antibiotics and granulocyte colony-stimulating factors. In the following days, the clinical condition of the patient improved considerably and the neutrophil blood count normalized.
CONCLUSION
This case report presents the clinical course of an acute drug-induced agranulocytosis. This condition has to be considered as a rare but potentially life-threatening side effect of a variety of drugs, for example metamizole, and requires immediate treatment.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.